Alert archive / Florida / Special Weather Statements in 2008

Special Weather Statement, NWS Miami, FL

November 30, 2008Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Nov 30, 2008, 5:21 PM EST for Palm Beach County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 30, 2008, 5:21 PM EST (22:21 UTC)
Expired
Nov 30, 2008, 5:45 PM EST
In force
24 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 127 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 302221
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
521 PM EST SUN NOV 30 2008

FLZ067-302245-
INLAND PALM BEACH COUNTY FL-
521 PM EST SUN NOV 30 2008

...HEAVY SHOWERS WITH GUSTY WINDS MOVING ACROSS THE AREA...

AT 520 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF HEAVY SHOWERS WITH GUSTY WINDS...ALONG A LINE EXTENDING FROM 
BELLE GLADE TO 5 MILES SOUTHEAST OF OKEELANTA...MOVING NORTHEAST AT 
45 MPH.

THESE SHOWERS WILL AFFECT...

BELLE GLADE...
PAHOKEE...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL 
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THIS LINE OF SHOWERS
PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SUNDAY EVENING FOR
SOUTHERN FLORIDA.

LAT...LON 2639 8075 2669 8076 2669 8074 2670 8073
      2676 8075 2678 8072 2675 8071 2676 8070
      2679 8070 2696 8047 2696 8043 2696 8030
      2672 8030
TIME...MOT...LOC 2220Z 230DEG 39KT 2672 8068 2653 8068

$$

DG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Nov 30, 4:09 PM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Nov 30, 4:09 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
409 PM EST SUN NOV 30 2008

.DISCUSSION...
A TORNADO WATCH CONTINUES TO BE IN EFFECT UNTIL 8 PM EST THIS
EVENING. WHILE THERE HAS BEEN ONLY A FEW ISOLATED LIGHTNING
STRIKES...THERE STILL EXISTS THE POTENTIAL FOR CONVECTION THROUGH
THIS EVENING AND TONIGHT WITH THE FRONTAL PASSAGE. THE 18Z MFL
SOUNDING INDICATED CONSIDERABLE HELICITY AND INCREASING CAPE AND
DECREASING LCLS AS COMPARED TO THE 12Z SOUNDING. SO ALTHOUGH
SUSTAINED UPDRAFTS ARE NOT FAVORABLE UNDER THE CURRENT
ENVIRONMENTAL CONDITIONS...WITH THE AFOREMENTIONED HELICITY THERE
IS STILL A CHANCE FOR SEVERE WEATHER OR AN ISOLATED TORNADO. THE
00Z FORECAST SOUNDING INDICATES THAT THE WIND PROFILE WILL BECOME
MORE UNIDIRECTIONAL OVERNIGHT...WHICH WILL DIMINISH THE POTENTIAL
FOR ANY TORNADOES BUT WILL FAVOR THE POSSIBILITY OF DAMAGING WINDS
WITH ANY CONVECTIVE DOWNDRAFTS.

THE LATEST SUITE OF GUIDANCE INDICATES THAT THE FRONT WILL LIKELY
APPROACH LAKE OKEECHOBEE NEAR 00Z AND ACROSS THE SOUTHEAST PORTION
OF SOUTH FLORIDA AROUND 12Z MONDAY. WHILE LIGHTING ACTIVITY HAS
BEEN LIMITED SO FAR...THUNDERSTORMS ARE STILL POSSIBLE WITH THE
FRONTAL PASSAGE TONIGHT THROUGH EARLY MONDAY BEFORE TRANSITIONING
TO SHOWER ACTIVITY LATER ON MONDAY.

SO FAR TEMPERATURE IMPACTS AFTER THE FRONTAL PASSAGE LOOKS TO BE
MOST PRONOUNCED ON TUESDAY NIGHT...WITH LOWER 40S POSSIBLE
NORTHWEST INTERIOR RANGING TO MID 40S NAPLES METRO AREA TO LOWER
50S MIAMI AND FT LAUDERDALE METRO AREAS AND A WARM UP THEREAFTER.

&&

.MARINE...
ROUGH MARINE CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE
EVENING HOURS. GUSTS TO NEAR GALE FORCE ARE POSSIBLE THROUGH THE
EVENING HOURS...BOTH FROM THE GUSTY NATURE OF THE SYNOPTIC FORCED
WINDS AND GUSTY WINDS THAT CAN MIX DOWN FROM RAPIDLY MOVING
SHOWERS ACROSS THE LOCAL WATERS. AS THE FRONT PASSES THROUGH THE
REGION TONIGHT...WINDS ARE EXPECTED TO SLOWLY SUBSIDE FROM 00Z TO
12Z MONDAY. A SMALL CRAFT ADVISORY IS CURRENTLY IN EFFECT FOR ALL
LOCAL GULF AND ATLANTIC WATERS THROUGH 12Z...INCLUDING LAKE
OKEECHOBEE...BUT AS CONDITIONS ARE EXPECTED TO IMPROVE EARLY
MONDAY PORTIONS OF THE LOCAL WATERS MAY BE DROPPED AS CONDITIONS
WARRANT.

&&

.FIRE WEATHER...
AFTER THE FRONTAL PASSAGE ON MONDAY...DRIER AIR IS FORECAST TO
ENTER THE REGION BY TUESDAY AFTERNOON. SO FAR MINIMUM RHS ARE
FORECAST TO BE IN THE UPPER 30S IN THE NORTHWESTERN INTERIOR
PORTIONS OF SOUTH FLORIDA...BUT MAY BE ADJUSTED UP OR DOWN A BIT AS
WE GET CLOSER TO THAT PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  62  73  49  69 / 70 50 20 20
FORT LAUDERDALE  65  74  54  71 / 70 60 20 20
MIAMI            66  74  54  72 / 70 60 20 20
NAPLES           65  72  53  69 / 70 30 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR FLZ063-FLZ066-
     FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-
     FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.

AM...TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR AMZ610-AMZ630-
     AMZ650-AMZ651.

     SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR AMZ610-AMZ630-
     AMZ650-AMZ651-AMZ670-AMZ671.

GM...TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR GMZ656-GMZ657.

     SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR GMZ656-GMZ657-
     GMZ676.

&&

LONG TERM...60/BD
SHORT TERM/AVIATION...57/DG
Hazardous weather outlook, Nov 30, 1:15 PM EST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
115 PM EST SUN NOV 30 2008

FLZ063-066>075-168-172>174-011100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
115 PM EST SUN NOV 30 2008

...TORNADO WATCH ALL OF MAINLAND SOUTH FL UNTIL 8 PM EST...
...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH
FLORIDA AHEAD OF A COLD FRONT THIS AFTERNOON AND EVENING. ANY OF THE
STORMS COULD BE STRONG TO SEVERE. THE STORMS WILL BE FAST MOVING,
MOVING NORTH NORTHEAST AT 40 TO 50 MPH.

TORNADOES: ISOLATED TORNADOES ARE POSSIBLE WITH THE THUNDERSTORMS
THAT DEVELOP THIS AFTERNOON AND THIS EVENING. A TORNADO WATCH IS IN
EFFECT FOR ALL OF MAINLAND SOUTH FLORIDA AND THE ADJACENT WATERS
UNTIL 8 PM EST THIS EVENING.

WATERSPOUTS: TORNADIC WATERSPOUTS ARE POSSIBLE WITH THE
THUNDERSTORMS THIS AFTERNOON AND EVENING.

WIND: THE STRONGEST THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS
OF 60 TO 70 MPH THIS AFTERNOON AND EVENING. OUTSIDE OF THUNDERSTORMS
IT WILL BE WINDY WITH SUSTAINED WINDS OF NEAR 25 MPH WITH HIGHER
GUSTS.

HAIL: THE STRONGEST STORMS MAY PRODUCE SMALL HAIL TO AROUND DIME
SIZE.

WAVES: STRONG WINDS WILL ALLOW GULF STREAM SEAS TO RUN AROUND 8 FEET
THIS AFTERNOON INTO TONIGHT. SEAS IN THE GULF WATERS BEYOND 20
NAUTICAL MILES OFFSHORE COLLIER COUNTY WILL BUILD TO 7 TO 8 FEET
TONIGHT.

RIP CURRENTS: STRONG SOUTHWEST WINDS WILL LEAD TO A HIGH RISK FOR
RIP CURRENTS AT THE GULF COAST BEACHES THIS AFTERNOON AND EVENING.
SWIMMING IS NOT RECOMMENDED DUE TO THE THREATS POSED BY RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NORTH TO NORTHWEST WINDS OF 15 TO 20 KNOTS WILL KEEP GULF STREAM
SEAS IN THE 8 TO 10 FOOT RANGE INTO EARLY WEDNESDAY, THOUGH ROUGH
MARINE CONDITIONS ARE EXPECTED ACROSS ALL LOCAL WATERS DUE TO THE
CONTINUATION OF STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WINDS OVER 50 MPH,
HAIL, OR TORNADOES.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

DG

In the hours before

Special weather statement, Nov 30, 2:22 PM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
222 PM EST SUN NOV 30 2008

FLZ063-066-069-070-302015-
HENDRY FL-GLADES FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-
222 PM EST SUN NOV 30 2008

...HEAVY SHOWERS WITH GUSTY WINDS MOVING INTO THE AREA...

AT 219 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS WITH GUSTY WINDS ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF MUSE TO ESTERO TO 19 MILES WEST OF NAPLES...MOVING
NORTHEAST AT 42 MPH.

THESE HEAVY SHOWERS WILL AFFECT...

BONITA SHORES...
VANDERBILT BEACH...
QUAIL CREEK ESTATES...
LA BELLE...
CORKSCREW SWAMP SANCTUARY...
BIG CORKSCREW ISLAND...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SUNDAY EVENING FOR
SOUTHERN FLORIDA.

LAT...LON 2697 8119 2633 8154 2617 8182 2633 8185
      2632 8166 2642 8166 2643 8157 2703 8157
      2703 8129 2712 8127 2713 8118 2721 8117
      2722 8115
TIME...MOT...LOC 1920Z 227DEG 36KT 2690 8160 2647 8179
          2609 8209

DG
Special weather statement, Nov 30, 3:09 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
309 PM EST SUN NOV 30 2008

FLZ063-066-069-070-302115-
HENDRY FL-GLADES FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-
309 PM EST SUN NOV 30 2008

...HEAVY SHOWERS WITH GUSTY WINDS MOVING ACROSS THE AREA...

AT 307 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS WITH GUSTY WINDS ALONG A LINE EXTENDING FROM
10 MILES NORTH OF BRIGHTON SEMINOLE INDIAN TO NAPLES...MOVING
NORTHEAST AT 48 MPH.

THESE STORMS WILL AFFECT...

QUAIL CREEK ESTATES...
GOLDEN GATE...
CORKSCREW SWAMP SANCTUARY...
GOLDEN GATE ESTATES...
BRIGHTON SEMINOLE INDIAN...
AVE MARIA...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SUNDAY EVENING FOR
SOUTHERN FLORIDA.

LAT...LON 2720 8092 2714 8087 2704 8093 2705 8097
      2693 8110 2682 8104 2682 8100 2682 8096
      2610 8145 2604 8179 2632 8185 2632 8166
      2642 8166 2643 8157 2673 8157 2704 8135
      2704 8128 2713 8126 2713 8117 2722 8116
TIME...MOT...LOC 2009Z 232DEG 42KT 2723 8107 2618 8181

DG
Special weather statement, Nov 30, 5:21 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
521 PM EST SUN NOV 30 2008

FLZ067-302245-
INLAND PALM BEACH COUNTY FL-
521 PM EST SUN NOV 30 2008

...HEAVY SHOWERS WITH GUSTY WINDS MOVING ACROSS THE AREA...

AT 520 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS WITH GUSTY WINDS...ALONG A LINE EXTENDING FROM
BELLE GLADE TO 5 MILES SOUTHEAST OF OKEELANTA...MOVING NORTHEAST AT
45 MPH.

THESE SHOWERS WILL AFFECT...

BELLE GLADE...
PAHOKEE...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THIS LINE OF SHOWERS
PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SUNDAY EVENING FOR
SOUTHERN FLORIDA.

LAT...LON 2639 8075 2669 8076 2669 8074 2670 8073
      2676 8075 2678 8072 2675 8071 2676 8070
      2679 8070 2696 8047 2696 8043 2696 8030
      2672 8030
TIME...MOT...LOC 2220Z 230DEG 39KT 2672 8068 2653 8068

DG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 9:59 PM ESTSmall Craft AdvisoryMFL31 hr
Nov 29, 10:09 PM ESTCoastal Flood StatementMFLCollier21 hr
Nov 30, 11:33 AM ESTMarine Weather StatementMFL3 hr
Nov 30, 12:05 PM ESTWind AdvisoryMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach3 hr
Nov 30, 1:45 PM ESTSpecial Marine WarningMFL60 min
Nov 30, 2:22 PM ESTSpecial Weather StatementMFLHendry53 min
Nov 30, 3:09 PM ESTSpecial Weather StatementMFLGlades, Hendry66 min
Nov 30, 3:15 PM ESTSpecial Marine WarningMFL2 hr
Nov 30, 5:38 PM ESTSpecial Weather StatementMFLBroward22 min
Nov 30, 6:05 PM ESTSpecial Weather StatementMFLBroward25 min

Nearby

Special Weather Statements in Florida, 2008Every special weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.